# SDR A8OA200800001

- Difficulty date: April 22, 2008
- Submitted: May 20, 2008
- Operation: Air carrier
- Aircraft: N913MC
- Make and model: Beech 400BEECH
- Aircraft serial: RJ22
- Engine: Pwa JT15D5
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Part number: JT15D5
- Part serial: PCE100136
- Condition: Seized
- Location: Zone 400
- Stage of operation: CL
- How discovered: O
- Nature of condition: Y, J
- Precautionary procedure: E, A

## Discrepancy

UPON VR DEPARTING, RT ENGINE FAILED.  DETECTED BY THE FLIGHT CREW AFTER HEARING (2) LOUD POPS FOLLOWED BY INCREASE OF ITT AND FUEL FLOW.  ENGINE WAS SHUTDOWN AND AC RETURNED TO DEPARTURE UNEVENTFULLY.  ENGINE REMOVED AND CURRENTLY IN TEARDOWN.  A SUPPLEMENT WILL BE SUBMITTED, INCLUDING DETAILS IN SECTION 6, UPON DISCOVERY OF CAUSE OF FAILURE.  SUPPLEMENTAL:  ENGINE TEARDOWN REPORT RECEIVED.  UNDER THE SUMMARY AND CONCLUSION, THEIR STATEMENT OF PROBABLE CAUSE OF DISTRESS IS AS FOLLOWS: HIGH TURBINE BLADE FAILURE: DAMAGE TO THE HOT SECTION OF THE ENGINE IS BELIEVED TO BE RELATED TO THE LIBERATION OF ONE HIGH TURBINE BLADE NEAR OR AT THE ROOT OF THE BLADE.  DOWN STREAM DAMAGE OF THE TURBINE IS DUE TO LIBERATION OF THE HIGH TURBINE BLADE AND REMAINING BLADE RELEASE DAMAGE.  ONCE THE BLADE WAS LIBERATED THE ROTOR ASSEMBLIES OF THE ENGINE BECAME SEVERELY UNBALANCED AND CAUSED NUMEROUS SECONDARY ROTOR FAILURES IN THE COMPRESSOR AND SUBSEQUENTLY METAL CONTAMINATION OF THE OIL SYSTEM." THE RECOMMENDED WORK SCOPE IS TO (CLEAN AND INSPECT; REPAIR OR REPLACE COMPONENTS AS NEEDED; RE-ASSEMBLE FOR TEST IAW RS AND OEM TESTING REQUIREMENTS.)  WILL SEND THIS REPORT TO MFG SERVICE ENGINEERING FOR THEIR FORMAL INVESTIGATION AND POSSIBLE METALLURGICAL INSPECTIONS.  THIS MAY TAKE UP TO (6) ADDITIONAL MONTHS FOR MFG TO COMPLETE THEIR INVESTIGATION.
